From Tampa, Florida, USA:
I have had type 1 diabetes for 21 years, been on an insulin pump for four years, and three months ago, I was diagnosed with Graves' disease (treated with radioactive iodine). Since then, my blood sugars have been constantly dropping, and I have lowered my basal rates. My last thyroid level was still low, but once my thyroid stabilizes, will I need to raise my basal rates?
I anticipate there will be some increase in your basal rate once you transition from the low thyroid state to a normal replacement state. Hang with it. It is not unusual to have these swings after radioactive iodine therapy.
Original posting 2 Sep 2001
Posted to Thyroid
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.